Lake St. Clair, 2015

Marine Thunderstorm Wind in Lake St. Clair, September 3, 2015

September 3, 2015 · NWS DTX · 1 event in 1 county or zone

A thunderstorm moving into Lake St. Clair produced a 40 mph wind gust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm moving into Lake St. Clair produced a 40 mph wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 3, 1:17 PM EST, 13 minutes earlier.

Area forecast discussion, Sep 3, 1:17 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT THU SEP 3 2015

.AVIATION...

DEEPER MOISTURE AXIS AND THERMAL ADVECTION SUPPORT OCCURRING ON
THE SOUTHEAST FORWARD FLANK OF MCS IS LEADING TO WIDESPREAD RAIN
AND THUNDERSTORM ACTIVITY THIS AFTERNOON. CONFIDENCE IS HIGH IN
CONTINUED ACTIVITY FOR THE NEXT 3-6 HOURS WITH INCREASING
UNCERTAINTY FOR TONIGHT. A STALLING OUT OF PARENT FORCING ALOFT DOES
SUPPORT THE POTENTIAL THAT SHOWER AND THUNDERSTORMS COULD AFFECT
THE AREA THROUGH MUCH OF TONIGHT. HIGH LOW LEVEL MOISTURE CONTENT
AND WET SOIL CONDITIONS SUPPORTS FOG DEVELOPMENT LATE.
POSSIBILITY EXISTS FOR ONE OR MORE TERMINALS TO DROP INTO LIFR
DURING THE EARLY MORNING PERIOD...CONFIDENCE TOO LOW YET TO
INCLUDE BUT WILL HIGHLIGHT WITH IFR VSBY RESTRICTIONS.

FOR DTW...GREATEST POTENTIAL FOR THUNDERSTORMS CENTERED WITHIN THE
18Z-00Z WINDOW...UNCERTAINTY IS HIGH WITH REGARDS TO THUNDERSTORM
POTENTIAL 00-12Z.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM FOR CIG AOB 5KFT THIS AFTERNOON AND EVENING

* HIGH FOR THUNDERSTORMS THIS AFTERNOON AND EVENING

&&

.PREV DISCUSSION...ISSUED 1239 PM EDT THU SEP 3 2015

UPDATE...

DUAL SHORTWAVES OVER THE WESTERN AND CENTRAL GREAT LAKES WILL
REMAIN THE SOLE FORCING MECHANISMS THROUGH THE NEXT 18 HOURS. THE
SMALL MCS IMPACTING LOWER MICHIGAN IS TIED TO THE FIRST LOWER
COLUMN PV ANOMALY...THE SECOND IS THE SHORTWAVE CIRCULATION THAT
IS NOW DROPPING INTO THE BACKSIDE OF THE GEOPOTENTIAL HEIGHT
WEAKNESS OVER FAR NORTHERN WISCONSIN. AT THE BIG PICTURE...LOWER
DELTA X SOLUTIONS/GLOBAL MODELS SUGGEST A PHASING OF THE TWO
SHORTWAVES AND A SUBSEQUENT STALLING OF THE COMBINED PV ANOMALY
LATE THIS AFTERNOON AND TONIGHT.

THE MCS THAT HAS BEEN PUSHING ACROSS THE NORTHERN CWA CONTINUES TO
MAKE SOME PROGRESS EASTWARD. A LINEAR EXTRAPOLATION OF REGIONAL Z
MOSAIC CONTINUES TO SUPPORT SOME SLIGHT SOUTHWARD DRIFT WITH TIME
ON THE TRACK OF THE MCS. THIS SOUTHWARD DRIFT SHOULD AT LEAST BE
PARTIALLY SUPPORTIVE BY ADDITIONAL OUTFLOW DEVELOPMENT ALONG THE
SOUTHERN FLANK. THERE HAS BEEN SOME MODEST...CONTINUED DEVELOPMENT
DURING THE PAST FEW HOURS. NWP GUIDANCE WITH A BULLISH HRRR AND
BOTH NAM/ECMWF SUPPORT BRING ADDITIONAL CONVECTIVE DEVELOPMENT FOR
ALL OF SOUTHEASTERN MICHIGAN DURING THE AFTERNOON HOURS. GIVEN THE
LACK OF AN AGGRESSIVE SOUTHERN PROGRESSION TO THE
STRATUS/CIRRUS/CU DECK EXPECTATIONS ARE FOR THE
INSTABILITY/BUOYANCY GRADIENT TO REMAIN DRAPED THROUGH FAR
SOUTHERN SECTIONS OF THE CWA. THE FORECAST IS SKEWED ON THE
AGGRESSIVE SIDE WITH RESPECT TO RAIN AND THUNDERSTORM ACTIVITY
THIS LATER THIS AFTERNOON AND EVENING. THERE DOES REMAIN A SLIVER
OF DOUBT THAT THUNDERSTORMS WILL FILL IN COMPLETELY ACROSS FAR
SOUTHERN LOWER MICHIGAN AND IMPACT DETROIT METRO DIRECTLY. STORM
BEHAVIOR TODAY IS EXPECTED TO REMAIN MORE OF A PULSE TYPE NATURE
WITH PERHAPS SOME EMBEDDED LINE TYPE FEATURES. THEREFORE...A LOW
END DAMAGING WIND GUST THREAT EXISTS THIS AFTERNOON AND WILL
PERHAPS BE A CIRCUMSTANCE OF CONSTRUCTIVE CELL MERGERS OR
PRECIPITATION LOADING EFFECTS.

A CONCERNING POTENTIAL WILL CONTINUE TO BE A HEAVY RAINFALL
THREAT...ESPECIALLY UNDER THE DIRECTION OF ADVERTISED PHASING AND
STALLING OUT OF PV MAX OVERHEAD. PWATS ARE AT APPROXIMATELY 1.8
INCHES. SOME SAMPLED RAINFALL RATES EARLIER OFF OF RADAR BASED
PRECIPITATION PRODUCT SUGGESTS 1.25 INCHES OF RAINFALL IS
POSSIBLE IN ROUGHLY 40 MINUTES. WILL BE MONITORING ACTIVITY THIS
AFTERNOON FOR ANY TRAINING OR STATIONARY BEHAVIOR OF THUNDERSTORMS.

PREV DISCUSSION...ISSUED 333 AM EDT THU SEP 3 2015

SHORT TERM...TODAY AND TONIGHT

ATTENTION OVER THE NEXT 24 TO 36 HOURS CENTERS ON THE INBOUND SLOWLY
MOVING MID LEVEL WAVE CURRENTLY CENTERED ACROSS THE LAKE MICHIGAN
CORRIDOR.  LITTLE VARIATION IN THE UNDERLYING LOW LEVEL
THERMODYNAMIC PROFILE HEADING INTO TODAY...WITH SE MICHIGAN FIRMLY
ENTRENCHED WITHIN A MOISTURE RICH LOW LEVEL ENVIRONMENT /LOWER 70S
DEWPOINTS/.  AS NOTED YESTERDAY...THIS WILL AGAIN TRANSLATE INTO
SUBSTANTIAL LOW LEVEL INSTABILITY (2500+ J/KG SBCAPE) WITHIN A VERY
STEEP LAPSE RATE ENVIRONMENT. INCREASING DPVA AND AN ACCOMPANYING POCKET
OF COOLER MID LEVEL TEMPERATURES WILL CONTRIBUTE AN ADDITIONAL
COMPONENT OF DESTABILIZATION AND MORE FOCUSED ASCENT FOR TODAY.
THIS ENVIRONMENT SEEMS CONDUCIVE FOR A MORE SIZABLE EXPANSION IN
CONVECTIVE COVERAGE LOCALLY...AND WORTHY OF A NUDGE UPWARD IN
POPS...PARTICULARLY FOR THE AFTERNOON/EVENING PERIODS. THE HIGH
MOISTURE CONTENT AND CORRESPONDING POTENTIAL FOR SIGNIFICANT
PRECIPITATION LOADING WITHIN THE DEEPEST CONVECTIVE CELLS WILL
AGAIN PRESENT THE POTENTIAL FOR STRONGER WIND GUSTS...WITH AT
LEAST AN OUTSIDE POSSIBILITY THAT AN ISOLATED STORM OR TWO CAN
GENERATE A PEAK GUST NEARING SEVERE LIMITS. SOLID HEAVY RAINFALL
THREAT GIVEN LIKELY LIMITED STORM MOTION WITHIN THIS HIGH CAPE
ENVIRONMENT. HIGHS TODAY A TOUCH LOWER WITH THE ENSUING EXPANSION
IN CONVECTION/CLOUD COVER LIKELY UNDERCUTTING THE HEATING
POTENTIAL SLIGHTLY. READINGS TOPPING OUT IN THE LOWER AND MIDDLE
80S...HEAT INDICES APPROACHING 90.

GRADUAL COOLING VIA DIABATIC PROCESSES AND ANY OUTFLOW WILL FAVOR A
DIMINISHING TREND TO EXISTING CONVECTIVE ACTIVITY BY EARLY TONIGHT.
HOWEVER THE UNDERLYING ENVIRONMENT WILL STILL REMAIN FAVORABLE FOR
ADDITIONAL ISOLATED-SCATTERED DEVELOPMENT THROUGHOUT THE NIGHT.
INCREASING POTENTIAL FOR FOG OVERNIGHT...MOIST NEAR SURFACE
ENVIRONMENT AUGMENTED BY THE RAINFALL AND WEAK GRADIENT.  A CORRIDOR
OF DENSE FOG FOR THE EARLY MORNING COMMUTE NOT OUT OF THE QUESTION.

LONG TERM...

MULTIPLE UPPER WAVES UPSTREAM OVER UPPER MISSISSIPPI RIVER VALLEY
THIS MORNING...WHICH WILL CONSOLIDATE OVER THE WESTERN/CENTRAL GREAT
LAKES TONIGHT INTO FRIDAY...BUT THE EXACT POSITION OF THE DEVELOPED
MID LEVEL CIRCULATION/500 MB LOW IS QUESTION...AS 00Z NAM/GFS ARE
INDICATING A FARTHER SOUTH/WEST SOLUTION...NEAR CHICAGO...WHILE
EURO/CANADIAN REMAIN STEADFAST WITH 500 MB LOW FARTHER NORTH/EAST
OVER NORTHERN LOWER MICHIGAN. EITHER WAY...CHANCE POPS STILL SEEM
WARRANTED...EVEN WITH THE STRENGTHENING HIGH PRESSURE OVER EASTERN
CANADA (1025 MB)...AS THE LOW LEVEL SOUTHEAST/EAST FLOW WILL
INCREASE A BIT...BUT THERE ACTUALLY LOOKS TO BE MODEST MOISTURE
ADVECTION FROM WESTERN PA/LAKE ERIE. MLCAPES PROGGED TO INCREASE
INTO THE 500 TO 1500 J/KG RANGE DURING FRIDAY...PER 00Z EURO.

STILL LINGERING UPPER LEVEL TROUGHINESS ON SATURDAY WITH MLCAPES
RISING INTO THE 1000-2000 J/KG RANGE TO SUPPORT LOW CHANCE POPS.
UPPER LEVEL RIDGE BUILDING OUT AHEAD OF STRONG GREAT BASIN 500 MB
LOW ON SATURDAY SHOULD EXERT A BIGGER INFLUENCE FOR THE SECOND HALF
OF THE WEEKEND...ALLOWING FOR TEMPERATURES TO HEAT UP ONCE
AGAIN...WITH 90 DEGREES LIKELY ON SUNDAY...AS SOUTH-SOUTHWEST FLOW
INCREASES OUT AHEAD OF NEXT COLD FRONT...WITH 850 MB TEMPS PROGGED
TO BE IN THE 18-19 C RANGE. UPPER LEVEL RIDGE AXIS ARRIVING SUNDAY
AFTERNOON IS EXPECTED TO PROVIDE ENOUGH MID LEVEL WARMING/SUBSIDENT
BACKDROP TO SQUELCH POTENTIAL CONVECTION. THE SAME CAN NOT BE SAID
FOR EARLY NEXT WEAK AS SOLID HEIGHT FALLS/MOISTURE PLUME/AXIS (PW
VALUES OF 2 INCHES) AND COLD FRONT TRACKS THROUGH THE GREAT LAKES
REGION.

MARINE...

STRENGTHENING HIGH PRESSURE OVER EASTERN CANADA WILL PROMOTE LIGHT
EASTERLY FLOW AS WE HEAD INTO FRIDAY. UPPER LEVEL DISTURBANCE WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH
A LOW CHANCE ON SATURDAY. WINDS WILL SHIFT TO THE SOUTH OVER THE
WEEKEND...BUT REMAIN LIGHT...AS VERY WARM AIR STREAMS INTO THE
REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....CB
UPDATE.......CB
SHORT TERM...MR
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 3, 3:04 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 AM EDT THU SEP 3 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-040815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE
STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH...SMALL
HAIL...AND TORRENTIAL RAINFALL WHICH COULD CAUSE LOCALIZED
FLOODING. STORMS WILL MOVE SLOWLY TO THE SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY...WITH A BETTER CHANCE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE
STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 45 KNOTS...SMALL
HAIL...AND TORRENTIAL RAINFALL. STORMS WILL MOVE SLOWLY TO THE
SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY...WITH A BETTER CHANCE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Special weather statement, Sep 3, 11:59 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1259 PM EDT THU SEP 3 2015

MIZ061-062-031800-
GENESEE-LAPEER-
1259 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GENESEE AND
LAPEER COUNTIES...

AT 1258 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARLETTE TO NEAR LAKE FENTON...AND MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  BROWN CITY AROUND 105 PM EDT.
  DAVISON AROUND 125 PM EDT.
  HADLEY AROUND 135 PM EDT.
  METAMORA AROUND 145 PM EDT.
  LAPEER AROUND 150 PM EDT.
  IMLAY CITY...DRYDEN AND LUM AROUND 200 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RANKIN...KINGS
MILL...SILVERWOOD...ELBA...BURNSIDE...GOODLAND TOWNSHIP...
ARGENTINE...ATLAS...THORNVILLE AND ATTICA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4287 8369 4278 8369 4278 8392 4302 8380
      4323 8345 4324 8335 4332 8335 4333 8312
      4328 8312 4328 8300 4289 8299
TIME...MOT...LOC 1658Z 245DEG 22KT 4330 8303 4287 8366

DT
Special weather statement, Sep 3, 12:00 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT THU SEP 3 2015

MIZ069-031730-
OAKLAND-
100 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OAKLAND COUNTY...

AT 100 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ORTONVILLE TO SOUTH LYON...AND MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  ORTONVILLE AROUND 105 PM EDT.
  OXFORD AROUND 110 PM EDT.
  NOVI AROUND 120 PM EDT.
  WEST BLOOMFIELD AROUND 125 PM EDT.
  LIVONIA AND SOUTHFIELD AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...
DAVISBURG...ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...
LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE AND LAKE ORION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4243 8366 4287 8369 4289 8310 4245 8308
TIME...MOT...LOC 1700Z 266DEG 28KT 4287 8336 4245 8365

DT
Local storm report, Sep 3, 12:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     TSTM WND DMG     5 S FLINT               42.94N 83.68W
09/03/2015                   GENESEE            MI   TRAINED SPOTTER

            3.25 INCH DIAMETER TREE LIMBS DOWNED AT HILL ROAD AND
            I-475

1244 PM     TSTM WND GST     FLINT                   43.02N 83.69W
09/03/2015  M59.00 MPH       GENESEE            MI   ASOS

&&

RKULIK
Special weather statement, Sep 3, 12:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT THU SEP 3 2015

MIZ076-031830-
WAYNE-
135 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY...

AT 135 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NORTHVILLE TO NEAR BELLEVILLE...AND MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  LIVONIA AROUND 205 PM EDT.
  ROMULUS AROUND 215 PM EDT.
  WARREN...SOUTHFIELD...TAYLOR...DETROIT AND WYANDOTTE AROUND 230 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SOUTHGATE...
ECORSE...WAYNE...SOUTHWEST DETROIT...MELVINDALE...PLYMOUTH...
NORTHEAST DETROIT...HAMTRAMCK...DEARBORN HEIGHTS AND NORTHWEST
DETROIT.

LAT...LON 4234 8300 4232 8306 4229 8310 4226 8312
      4224 8315 4223 8315 4223 8313 4222 8315
      4222 8313 4220 8315 4219 8354 4244 8353
      4245 8298
TIME...MOT...LOC 1735Z 264DEG 13KT 4245 8346 4223 8350

DT
Local storm report, Sep 3, 12:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
155 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             1 W CANTON              42.31N 83.51W
09/03/2015  M0.88 INCH       WAYNE              MI   TRAINED SPOTTER

            LOCATED AT CHERRY HILL AND BECK ROADS

&&

RKULIK
Local storm report, Sep 3, 1:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
230 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 N ROMULUS             42.26N 83.37W
09/03/2015  M0.88 INCH       WAYNE              MI   TRAINED SPOTTER

&&

RKULIK

The radar

The Detroit radar (KDTX), 58 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Lake St. Clair (Us Portion)

When
September 3, 1:30 PM EST
Where
Lake St. Clair (Us Portion) forecast zone, Grosse Pointe
Measured
35 kt (40 mph) measured gust
Reported by
ASOS
Coordinates
42.380, -82.910

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake St. Clair in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601672.